Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS New York, NY

July 1, 2016Bergen County, Passaic County, New Jersey; 4 counties in New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2016, 5:12 PM EDT for Bergen County, Passaic County, New Jersey; 4 counties in New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 5:12 PM EDT (21:12 UTC)
Expired
Jul 1, 2016, 6:00 PM EDT
In force
48 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:32 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

570 
WUUS51 KOKX 012112
SVROKX
CTC001-NJC003-031-NYC071-079-087-119-012200-
/O.NEW.KOKX.SV.W.0025.160701T2112Z-160701T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
512 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  WESTERN PASSAIC COUNTY IN NORTHEASTERN NEW JERSEY...
  NORTHERN BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
  ROCKLAND COUNTY IN SOUTHEASTERN NEW YORK...
  PUTNAM COUNTY IN SOUTHEASTERN NEW YORK...
  WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
  EASTERN ORANGE COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 600 PM EDT

* AT 512 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WAPPINGERS FALLS TO NEAR UPPER GREENWOOD
  LAKE... MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR... NEWBURGH AND GARDNERTOWN
  AROUND 515 PM EDT. RAMSEY AND SUFFERN AROUND 530 PM EDT. MONSEY
  AND NEW YORK--NEWARK AROUND 535 PM EDT. NANUET...POMONA AND PEARL
  RIVER AROUND 540 PM EDT. NEW CITY AROUND 545 PM EDT.
  PEEKSKILL...HAVERSTRAW...NYACK...NEW FAIRFIELD AND UPPER NYACK
  AROUND 550 PM EDT. OSSINING...TARRYTOWN...SHERMAN AND NORTH
  TARRYTOWN AROUND 555 PM EDT. MOUNT KISCO...BROOKFIELD...HAWTHORNE
  AND YORKTOWN HEIGHTS AROUND 600 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE WEST
HAVERSTRAW...PLEASANTVILLE...UPPER SADDLE RIVER...WEST
NYACK...BALMVILLE... HIGHLAND MILLS...SPRING
VALLEY...MONTVALE...BREWSTER HILL AND THIELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY...AND SOUTHEASTERN NEW YORK.

LAT...LON 4166 7349 4164 7350 4150 7344 4151 7339
      4148 7336 4101 7381 4110 7448 4120 7437
      4123 7442 4161 7410 4161 7407 4158 7405
      4159 7395 4153 7400 4146 7400 4144 7398
      4149 7393 4153 7353 4167 7352
TIME...MOT...LOC 2112Z 265DEG 29KT 4156 7395 4115 7434 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

JMC
2 follow-up statements
463 
WWUS51 KOKX 012139
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
539 PM EDT FRI JUL 1 2016

NJC003-031-NYC087-012148-
/O.CAN.KOKX.SV.W.0025.000000T0000Z-160701T2200Z/
PASSAIC NJ-BERGEN NJ-ROCKLAND NY-
539 PM EDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PASSAIC...NORTHERN
BERGEN AND ROCKLAND COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT
OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHERN
CONNECTICUT...AND SOUTHEASTERN NEW YORK.

LAT...LON 4166 7349 4164 7350 4150 7344 4151 7339
      4148 7336 4129 7355 4133 7416 4151 7400
      4146 7400 4144 7398 4149 7393 4153 7353
      4167 7352
TIME...MOT...LOC 2138Z 256DEG 25KT 4164 7370 4136 7398 

$$

CTC001-NYC071-079-119-012200-
/O.CON.KOKX.SV.W.0025.000000T0000Z-160701T2200Z/
FAIRFIELD CT-PUTNAM NY-WESTCHESTER NY-ORANGE NY-
539 PM EDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTH CENTRAL FAIRFIELD...PUTNAM...NORTHERN WESTCHESTER AND EAST
CENTRAL ORANGE COUNTIES...

AT 538 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF HOPEWELL JUNCTION TO NEAR WEST
POINT...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  SHERMAN...MAHOPAC...LAKE CARMEL AND CARMEL AROUND 600 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CENTRAL VALLEY...PEACH LAKE...BREWSTER HILL...CHIMNEY
POINT...CORNWALL ON HUDSON...PUTNAM LAKE...JEFFERSON
VALLEY...HIGHLAND MILLS...FIRTHCLIFFE AND HIGHLAND FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHERN
CONNECTICUT...AND SOUTHEASTERN NEW YORK.

LAT...LON 4166 7349 4164 7350 4150 7344 4151 7339
      4148 7336 4129 7355 4133 7416 4151 7400
      4146 7400 4144 7398 4149 7393 4153 7353
      4167 7352
TIME...MOT...LOC 2138Z 256DEG 25KT 4164 7370 4136 7398 

HAIL...<.75IN
WIND...60MPH
 
$$

JMC
730 
WWUS51 KOKX 012150
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
550 PM EDT FRI JUL 1 2016

CTC001-NYC071-079-119-012200-
/O.EXP.KOKX.SV.W.0025.000000T0000Z-160701T2200Z/
FAIRFIELD CT-PUTNAM NY-WESTCHESTER NY-ORANGE NY-
550 PM EDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FAIRFIELD...
PUTNAM...NORTHERN WESTCHESTER AND EAST CENTRAL ORANGE COUNTIES WILL
EXPIRE AT 600 PM EDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE
WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHERN
CONNECTICUT...AND SOUTHEASTERN NEW YORK.

LAT...LON 4166 7349 4164 7350 4150 7344 4151 7339
      4148 7336 4129 7355 4133 7416 4151 7400
      4146 7400 4144 7398 4149 7393 4153 7353
      4167 7352
TIME...MOT...LOC 2148Z 265DEG 29KT 4164 7370 4136 7398 

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:37 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 1, 3:37 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service New York NY
337 PM EDT FRI JUL 1 2016

.SYNOPSIS...
A cold front moves across the region tonight, and then high
pressure builds in from the west on Saturday before moving
offshore on Sunday. A mesoscale convective system will likely pass
south of the Tri-State Region during the beginning of the week. A
warm and increasingly humid airmass will then build into the area
through the remainder of the week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Tornado Watch 313 remains in effect for most of the Tri-State
area.

There is an enhanced risk for severe thunderstorms across NYC, NE
NJ, and SW CT, as well as an enhanced risk for severe
thunderstorms across most of southern CT and western Long Island.
There is a slight risk for severe thunderstorms for eastern Long
Island.

Numerous showers and thunderstorms have developed ahead of a cold
front moving into western NY/PA, and those storms continue to
track to the north and east.

SBCAPE has increased to 1500-200 J/kg, along with 35-40 KT of
Bulk Shear, and a Lifted Index of -4 to -5. There is also abundant
low-level moisture with PWATs up to 1.5 inches. The Bulk
Richardson Number also ranges from 30 to 40, indicating that
supercells are possible.

Storms will continue to develop and move into the local area
through this evening with the potential for damaging winds, large
hail, and tornadoes. Heavy rain may result in localized flooding.

The thunderstorm threat tapers off from west to east this evening
with the loss of diurnal heating and with the atmosphere
stabilizing. Most showers will end by midnight for the western
half of the CWA, and by daybreak for the eastern half.

Cold front passes through the region late tonight, and winds shift
to a W-NW flow, allowing for a drier airmass to spread into the
region.

Lows tonight will range from the upper 50s inland to the upper 60s
in/around NYC.

There is a moderate risk for rip currents at Atlantic facing
beaches through this evening.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Heights will rise on Saturday as high pressure builds in from the
north and west. The atmosphere dries out fairly quickly, resulting
in plenty of sunshine on Saturday. Highs will be near normal,
generally topping off in the upper 70s to low 80.

Mainly clear with a light west flow on Saturday night. Radiational
cooling possible for areas across the Lower Hudson Valley,
interior portions of southern CT, as well as eastern Long Island.
Lows there could drop into the low 50s. Otherwise, lows will be in
the low to mid 60s, and possibly into the upper 60s in NYC.

There is a low risk for rip currents at Atlantic Ocean facing
beaches on Saturday.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A mainly dry forecast remains in place through the long term. It
appears that a mesoscale convective system, possibly in the form
of a mesoscale convective vortex, will track from the Ohio Valley
Monday, and emerge off the New Jersey coast Tuesday. All
indications are that this system will remain just south of the
area, and that impacts will be minimal to none. However, this is
several days out so slight chances for showers and thunderstorms
will me maintained both in case there are peripheral effects or in
case the system itself tracks further north. A mid level thermal
ridge then builds in through the end of the week, with warming
temperatures and gradually increasing humidity.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A cold front approaches this evening and passes through this
tonight. High pressure builds on Saturday.

Some fluctuations in ceilings from MVFR to VFR expected through
the late afternoon. IFR is possible at the coast.

Showers and thunderstorms will impact most terminals into the
evening hours. A few thunderstorms may include gusty westerly
gusts over 40 KT.

S-SSE winds 10-15 KT into the evening. Winds will shift to the W
and then NW behind the front overnight.

     ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component
forecasts, can be found at: http://www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.

KLGA TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.

KEWR TAF Comments: Thunderstorm approaching the terminal from the
south. Wind gusts to 50 kt possible. Amendments likely for
ceilings and for thunderstorms into this evening.

KTEB TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.

KHPN TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.

KISP TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday Afternoon-Sunday Night...VFR. NW-W flow Saturday and
WSW- SW flow Sunday. Gusts up to 20KT for both days. Winds
diminish at night.
.Monday...VFR.
.Monday Night-Tuesday...Mainly VFR. Slight chance for
Showers/Thunderstorms.
.Wednesday...VFR.

&&

.MARINE...
A cold front will move across the waters this evening with strong
to severe storms possible through this evening. A Tornado Watch
is in effect for ANZ338 (NY Harbor), ANZ335 (W LI Sound), and
ANZ355 (W Ocean).

South winds will generally range from 10-15 KT with gusts up to 20
KT, and then winds shift to the W-NW behind the passage of the
cold front. Winds should stay below SCA levels through Saturday
night, but cannot rule out gusts to 20 KT Saturday afternoon. Seas
will average 1-2 feet on E LI Sound, and around 1 foot on W LI
Sound, NY Harbor, and LI Bays. Seas on the ocean will range from
2-4 feet.

Winds and waves are likely to remain below small craft advisory
levels Sunday through Thursday, with high pressure generally in
control of the area.

&&

.HYDROLOGY...
Around 1/3" to 2/3" basin average QPF is expected into this
evening. However, with precipitable waters from 1.5 to 1.75
inches, and the potential for strong convection, locally heavy
rainfall is expected. Areas receiving locally heavy rainfall
could experience minor flooding of urban/poor drainage areas.

There is a minimal threat for flash flooding, but it is possible
if thunderstorms train over each other.

Dry conditions then on tap from late tonight through Sunday.

Widespread significant rainfall is not expected Sunday through
Friday at this time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JMC/MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JMC
AVIATION...DS
MARINE...JMC/MPS
HYDROLOGY...JMC/MPS
Hazardous weather outlook, Jul 1, 1:39 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
139 PM EDT FRI JUL 1 2016

NYZ075-178-179-021000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW
YORK CITY METRO AREA.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-021000-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW
YORK CITY METRO AREA.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW
YORK CITY METRO AREA ON WEST AND NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ078-079-021000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW
YORK CITY METRO AREA ON WEST AND NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE
WATERS AROUND WESTERN LONG ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-021000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE
WATERS AROUND WESTERN LONG ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 1, 3:54 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
354 PM EDT FRI JUL 1 2016

NYZ067-012030-
ORANGE-
354 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ORANGE COUNTY...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PORT JERVIS...
MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...WARWICK...GOSHEN...CHESTER...FLORIDA...UNIONVILLE...
OAKLAND AND SCOTCHTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4146 7475 4148 7475 4150 7472 4150 7448
      4157 7442 4158 7439 4159 7435 4140 7419
      4124 7445 4136 7469 4137 7469 4139 7471
      4140 7474 4143 7474 4143 7476 4145 7476
TIME...MOT...LOC 1954Z 240DEG 32KT 4138 7472

NV
Local storm report, Jul 1, 4:12 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     UNION                   40.70N  74.27W
07/01/2016                   UNION              NJ   FIRE DEPT/RESCUE

            SMALL TREES DOWN

&&

CJB
Local storm report, Jul 1, 4:13 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     SOUTH ORANGE            40.75N  74.26W
07/01/2016                   ESSEX              NJ   FIRE DEPT/RESCUE

            POWER LINES DOWN

&&

CJB
Local storm report, Jul 1, 4:26 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     CALDWELL                40.84N  74.28W
07/01/2016                   ESSEX              NJ   TRAINED SPOTTER

            MULTIPLE REPORTS OF TREES AND POWER LINES DOWN

&&

CJB
Local storm report, Jul 1, 4:27 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
427 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     FAIRFIELD               40.88N  74.31W
07/01/2016                   ESSEX              NJ   TRAINED SPOTTER

            MULTIPLE REPORTS OF TREES AND POWERLINES DOWN

&&

CJB
Special weather statement, Jul 1, 4:52 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EDT FRI JUL 1 2016

NJZ002-004-006-103>108-NYZ067-069-071-074-012145-
EASTERN UNION-WESTERN ESSEX-EASTERN ESSEX-EASTERN PASSAIC-WESTERN
BERGEN-WESTERN PASSAIC-EASTERN BERGEN-HUDSON-WESTERN UNION-SOUTHERN
WESTCHESTER-RICHMOND (STATEN IS.)-ROCKLAND-ORANGE-
452 PM EDT FRI JUL 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESSEX...PASSAIC...
UNION...HUDSON...BERGEN...ROCKLAND AND RICHMOND COUNTIES...

AT 451 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WARWICK TO NEAR PLAINFIELD. MOVEMENT
WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  WARWICK AND UPPER GREENWOOD LAKE AROUND 455 PM EDT.
  PLAINFIELD AROUND 500 PM EDT.
  SUMMIT AND GREENWOOD LAKE AROUND 505 PM EDT.
  MILLBURN AROUND 510 PM EDT.
  CLARK AROUND 515 PM EDT.
  SLOATSBURG AND UNION AROUND 520 PM EDT.
  LINDEN...SUFFERN...CARTERET AND TOTTENVILLE AROUND 525 PM EDT.
  NEWARK AND ELIZABETH AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST HAVERSTRAW...
UPPER SADDLE RIVER...WYCKOFF...SPRINGFIELD...MONTCLAIR...SPRING
VALLEY... HILLSIDE...CLIFTON...MONTVALE AND BOGOTA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.

LAT...LON 4050 7427 4060 7422 4060 7446 4066 7440
      4067 7446 4076 7436 4090 7434 4091 7427
      4100 7430 4105 7447 4113 7445 4120 7437
      4126 7443 4123 7395 4114 7389 4096 7389
      4063 7404 4056 7399 4060 7404 4050 7421
TIME...MOT...LOC 2051Z 273DEG 19KT 4124 7440 4063 7447

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:18 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic, Union57 min
Jul 1, 4:15 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic24 min
Jul 1, 4:52 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Passaic, Union53 min
Jul 1, 5:02 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic, Union43 min
Jul 1, 7:49 PM EDTSpecial Weather StatementOKXHudson26 min
Jul 1, 2:25 PM EDTSpecial Weather StatementOKXOrange65 min
Jul 1, 2:48 PM EDTSevere Thunderstorm WarningOKXOrange27 min
Jul 1, 3:54 PM EDTSpecial Weather StatementOKXOrange36 min
Jul 1, 4:10 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jul 1, 4:16 PM EDTSpecial Marine WarningOKX59 min
Jul 1, 5:11 PM EDTSpecial Marine WarningOKX49 min
Jul 1, 5:36 PM EDTSpecial Weather StatementOKXBronx, New York54 min
Jul 1, 6:06 PM EDTSevere Thunderstorm WarningOKXWestchester39 min
Jul 1, 6:32 PM EDTSpecial Weather StatementOKXSuffolk28 min
Jul 1, 6:38 PM EDTSpecial Weather StatementOKXNassau37 min
Jul 1, 6:51 PM EDTSevere Thunderstorm WarningOKXSuffolk54 min
Jul 1, 6:54 PM EDTSpecial Marine WarningOKX66 min
Jul 1, 7:51 PM EDTSpecial Weather StatementOKXSuffolk24 min
Jul 1, 6:15 PM EDTSpecial Weather StatementOKX60 min
Jul 1, 7:33 PM EDTSpecial Weather StatementOKX57 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in New Jersey, 2016Severe Thunderstorm Warnings in Connecticut, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.